Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 158, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 23, 2011, 4:59 PM CDT for Breckinridge County, Grayson County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2011, 4:59 PM CDT (21:59 UTC)
- Expired
- Apr 23, 2011, 5:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breckinridge County, KY, Grayson County, KY
The radar
The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 2:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS53 KLMK 232159
SVRLMK
KYC027-085-232230-
/O.NEW.KLMK.SV.W.0158.110423T2159Z-110423T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM CDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHWESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 530 PM CDT
* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DEMPSTER TO 7 MILES SOUTHWEST
OF HITES FALLS...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
YEAMAN AND HITES FALLS...
AXTEL AND TOUSEY...
MCCOY AND CAVE SPRING...
MOOK AND MADRID...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3756 8666 3757 8664 3755 8660 3756 8660
3758 8662 3768 8648 3769 8623 3761 8628
3760 8626 3749 8631 3749 8666 3753 8667
TIME...MOT...LOC 2159Z 278DEG 33KT 3764 8659 3748 8667
WIND...HAIL 60MPH 1.00IN
$$
AL2 follow-up statements
450
WWUS53 KLMK 232221
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 PM CDT SAT APR 23 2011
KYC027-085-232230-
/O.CON.KLMK.SV.W.0158.000000T0000Z-110423T2230Z/
BRECKINRIDGE KY-GRAYSON KY-
521 PM CDT SAT APR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHERN GRAYSON AND SOUTHEASTERN BRECKINRIDGE COUNTIES...
AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAVE SPRING TO TOUSEY...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MAINLY RURAL AREAS OF NORTHERN GRAYSON AND SOUTHEASTERN
BRECKINRIDGE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3768 8648 3769 8623 3760 8627 3759 8626
3749 8631 3749 8657
TIME...MOT...LOC 2221Z 278DEG 33KT 3763 8635 3747 8647
WIND...HAIL 60MPH <.50IN
$$
SCHOETTMER410
WWUS53 KLMK 232227
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 PM CDT SAT APR 23 2011
KYC027-085-232237-
/O.EXP.KLMK.SV.W.0158.000000T0000Z-110423T2230Z/
BRECKINRIDGE KY-GRAYSON KY-
527 PM CDT SAT APR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAYSON AND
SOUTHEASTERN BRECKINRIDGE COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3768 8648 3769 8623 3760 8627 3759 8626
3749 8631 3749 8657
TIME...MOT...LOC 2227Z 278DEG 33KT 3762 8628 3746 8640
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:26 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 23, 3:26 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM EDT SAT APR 23 2011
.SHORT TERM (TONIGHT - SUNDAY NIGHT)...
...CONTINUED DANGEROUS FLOODING CONDITIONS EXPECTED ALONG AND NORTH
OF THE OHIO RIVER...
TORRENTIAL RAINS FALLING OVER THE NORTHERN THIRD OF THE CWA. THAT
AREA MAY SEE A BRIEF BREAK AS ATMOSPHERE DRIES OUT WEST TO EAST FOR
A COUPLE OF HOURS. STILL MORE STORMS ARE MOVING IN FROM THE
SOUTHWEST...AND THESE MAY TAKE A TRAJECTORY JUST SOUTH OF THE
HEAVIEST RAIN AREA FROM TODAY SO FAR. IT SEEMS HOWEVER THAT THE
ATMOSPHERE HAS ONLY TAKEN 3-4 HOURS TO RECOVER BEFORE NEW STUFF
DEVELOPED. WILL CONTINUE 100 POPS UP NORTH TRAILING TO LOW-END
SCATTERED AT THE TENNESSEE BORDER. WITH THAT LINE OF STORMS...WILL
BE A RISK FOR TORNADOES...DAMAGING WINDS AND HAIL...THUS A TORNADO
WATCH HAS BEEN ISSUED TO 00Z.
OVERNIGHT TO SUNDAY NIGHT...EXPECT DEEP MOISTURE TO CONTINUE TO
BRING EXCELLENT RAIN CHANCES FOR MOST OF THE REGION. HAVE GONE WITH
LONG-FUSED FLASH FLOOD WARNINGS ACROSS THE REGION...AS THESE ISSUES
WILL NOT GO AWAY QUICKLY. HAVE EMPHASIZED DANGEROUS NATURE OF THESE
RAINS...AND WITH THE BOUNDARY NOT EXPECTED TO LIFT TOO FAR NORTH AT
LEAST THROUGH SUNDAY...AREA RIVERS WILL STAY SWOLLEN FOR SOME TIME.
A RESPITE MAY COME FROM THE SOUTH BY SUNDAY NIGHT...BUT HAVE NOT
CHANGED THE SIZE OF THE FLASH FLOOD WATCH WITH THIS PACKAGE. ONLY
EXTENDED TIMING TO 06Z MONDAY.
.LONG TERM (MONDAY - SATURDAY)...
...SIGNIFICANT RAINS AND SEVERAL OPPORTUNITIES FOR SEVERE WEATHER
ANTICIPATED IN THE LONG TERM FORECAST PERIOD...
MONDAY - MONDAY NIGHT...
HAVE NOT MADE MANY CHANGES TO THE ONGOING LONG TERM FORECAST AS THE
SETUP STILL LOOKS ON TRACK FOR SEVERAL WAVES OF HEAVY PRECIPITATION
THROUGH WEDNESDAY EVENING. FRONTAL BOUNDARY WILL LIFT NORTHWARD AS A
WARM FRONT ACROSS CENTRAL IL/IN/OH BY MONDAY MORNING...KEEPING
CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY NORTH OF THE OHIO
RIVER. EXPECTING AN ADDITIONAL QUARTER TO HALF AN INCH OF RAIN FOR
SOUTHERN INDIANA COUNTIES WEST OF I 65 DURING THE DAY. THIS WILL
OCCUR AS STRENGTHENING SURFACE LOW MOVES OVER THE UPPER
MIDWEST...DRAGGING A COLD FRONT NEAR THE AREA.
BY MONDAY NIGHT...COLD FRONT WILL APPROACH THE REGION WITH ANOTHER
SHOT OF SEVERE WEATHER FOR THE CWA...ALONG WITH MORE HEAVY RAINFALL.
ONCE AGAIN EXPECT LINEARLY FORCED LINE OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE. MAIN
TORNADO THREAT WILL BE WITH ANY BOWING SEGMENT HOWEVER CANNOT RULE
OUT A FEW SUPERCELLULAR STRUCTURES 50 TO 60 KNOT SW ORIENTED LLJ
OVERSPREADS SOUTHERLY SURFACE WINDS YIELDING LARGE AND LOOPING LOW
LEVEL HODOGRAPHS. BEST THREAT WILL BE WEST OF I 65. ANOTHER HALF AN
INCH TO AN INCH OF QPF WILL BE LIKELY WITH THIS QUICK MOVING STORM
ON MONDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
TUESDAY - WEDNESDAY NIGHT...
TRAILING COLD FRONT STALLS OUT TUESDAY JUST WEST OF THE CWA...WHICH
WILL CONTINUE TO ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS WITH AMPLE
MOISTURE TO WORK WITH OVER THE AREA. STEADY SOUTHWEST FLOW CONTINUES
PROVIDING CONTINUED DEEP MOISTURE FOR THUNDERSTORMS TO WORK WITH.
ANOTHER WIDESPREAD QUARTER TO A HALF AN INCH OF QPF CAN BE EXPECTED
ON TUESDAY WITH LOCALLY HIGHER AMOUNTS IN REPEATED THUNDERSTORMS.
BY TUESDAY NIGHT...ANOTHER STRONG SURFACE LOW WILL BEGIN TO DEVELOP
OVER THE SOUTHERN PLAINS AS A STRONG SHORTWAVE EJECTS EAST. THIS LOW
IS EXPECTED TO RIDE ALONG THE STALLED FRONTAL BOUNDARY TOWARD OUR
REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
TUESDAY NIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WEST OF I
65. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AHEAD OF THE SURFACE
LOW WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE WEST OF I
65 ON WEDNESDAY. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS FINAL
BAND OF HEAVY RAINFALL WILL BE DEPENDENT ON WHERE THE SURFACE LOW
TRACKS AND WHERE DEFORMATION/STRONG CONVERGENCE OCCUR ON THE NORTH
SIDE OF THE LOW. RIGHT NOW...THIS AXIS APPEARS TO BE ORIENTED
SOUTHWEST TO NORTHEAST DIRECTLY ALONG THE OHIO RIVER BASIN BETWEEN
KY/IN. THIS WOULD BE AN INSULTING FINAL SHOT OF RAIN THAT WOULD MAKE
AN ALREADY BAD SITUATION THAT MUCH WORSE. WILL HAVE TO CLOSELY
MONITOR THIS LOW TRACK AS IT HAS MOVED WEST FROM YESTERDAY/S MODEL
RUNS. AGREE WITH THE POTENTIAL ECHOED BY HPC/S 5 DAY QPF WITH A
VERY TIGHT GRADIENT ACROSS THE CWA. THROUGH EARLY THURSDAY
MORNING...THEY HAVE AS MUCH AS 10 INCHES OF TOTAL RAINFALL ACROSS
SOUTHWEST INDIANA INCLUDING OUR NORTHWEST CWA. ALONG THE OHIO
RIVER...AN ADDITIONAL 3 TO 5 INCHES. FROM BOWLING GREEN TO
LEXINGTON...AN ADDITIONAL 1 TO 3 INCHES.
THE BOTTOM LINE IS THAT SEVERAL CHANCES FOR SEVERE WEATHER WILL
COMBINE WITH VERY HEAVY RAINFALL THROUGH WEDNESDAY EVENING TO ADD TO
THE ALREADY ONGOING FLASH AND RIVER FLOODING PROBLEMS. STAY UPDATED
OF THE LATEST FORECASTS AS THE STORM PREDICTION CENTER HAS OUR AREA
OUTLOOKED THROUGH WEDNESDAY EVENING.
THURSDAY - SATURDAY...
THURSDAY HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW. WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.
LOOK FOR THE WARMEST TEMPERATURES ON MONDAY IN THE MID 80S...COOLING
TO AROUND 80 ON TUESDAY. TEMPS WILL BE IN THE 70S FOR
WEDNESDAY...COOLING TO THE LOWER 60S FOR THURSDAY IN THE UPPER TROUGH.
A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH HIGHS BACK INTO THE 70S.
&&
.AVIATION (18Z TAF ISSUANCE)...
FOCUS FOR STORMS THIS AFTERNOON OVER AND NORTH OF KSDF...CLOSER TO
STALLED FRONTAL BOUNDARY. HAVE MVFR GRIDS THROUGH LATE AFTERNOON
THERE AND BORDERLINE MVFR AT KLEX...WHERE STORMS MORE LIKELY WILL
STAY JUST TO THE NORTH. THINK RISK IS ISOLATED ENOUGH NOW TO KEEP
KBWG OUT OF PROBLEMS THIS AFTERNOON. TONIGHT...FOCUS WILL CONTINUE
TO BE ALONG THE OHIO...BUT REST OF THE AREA WILL BE UNSTABLE ENOUGH
TO KEEP VICINITY STORMS IN ALL SITES OVERNIGHT. BOUNDARY SHOULD LIFT
FAR ENOUGH NORTH TO ONCE AGAIN LIMIT ACTIVITY OVER THE SOUTH BY
DAYBREAK SUNDAY...BUT VSBY MAY BE REDUCED AND/OR CIGS REMAIN MVFR IN
MOIST AIRMASS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR KYZ023>043-
045>049-053>055.
IN...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR INZ076>079-083-
084-089>092.
&&
SHORT TERM........RJS
LONG TERM.........BJS
AVIATION..........RJSHazardous weather outlook, Apr 23, 2:54 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 354 PM EDT SAT APR 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-242000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 354 PM EDT SAT APR 23 2011 /254 PM CDT SAT APR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. EXPECT ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE THUNDERSTORMS TO REDEVELOP ALONG A STALLED FRONTAL BOUNDARY LATER THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH THE STRONGEST STORMS. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE MAIN THREAT CONTINUES TO BE LIFE-THREATENING FLASH FLOODING WITH RAPID RISES ON AREA RIVERS...CREEKS...AND DITCHES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING FOR SOUTH- CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED FROM NOW THROUGH SUNDAY TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS.
In the hours before
Local storm report, Apr 23, 4:19 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 1 NNE GEORGETOWN 38.22N 84.55W
04/23/2011 M2.83 INCH SCOTT KY COCORAHS
0.51 INCHES OF THE 2.83 TOTAL FELL WITHIN 20 MINUTES
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER LMK1100568
LGSpecial weather statement, Apr 23, 4:20 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 PM EDT SAT APR 23 2011
KYZ040>042-049-232145-
BOURBON-CLARK-FAYETTE-WOODFORD-
520 PM EDT SAT APR 23 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VERSAILLES...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
BRYAN STATION...
VERSAILLES...
BEAUMONT PARK AND HOLIDAY HILLS...
GREENDALE...
ELMENDORF...
COLUMBUS AND WALNUT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3794 8420 3797 8459 3800 8466 3800 8468
3798 8468 3799 8475 3810 8475 3813 8422
TIME...MOT...LOC 2120Z 271DEG 40KT 3804 8463
SCHOETTMERLocal storm report, Apr 23, 4:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HEAVY RAIN 4 WSW MOUNT WASHINGTON 38.02N 85.62W
04/23/2011 M2.41 INCH BULLITT KY COCORAHS
REPORT OF WATER STANDING AND FLOWING ONTO THE ROADWAYS
THROUGHOUT THE COUNTY
&&
EVENT NUMBER LMK1100570
LGLocal storm report, Apr 23, 4:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 NW CENTERTOWN 37.45N 87.03W
04/23/2011 M1.00 INCH OHIO KY EMERGENCY MNGR
&&
EVENT NUMBER LMK1100571
LGLocal storm report, Apr 23, 4:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HEAVY RAIN GOSHEN 38.41N 85.59W
04/23/2011 M4.89 INCH OLDHAM KY TRAINED SPOTTER
2.55 INCHES FELL YESTERDAY AND 2.34 INCHES FELL THUS
FAR TODAY
&&
EVENT NUMBER LMK1100572
LGLocal storm report, Apr 23, 4:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
556 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL RADCLIFF 37.82N 85.94W
04/23/2011 E0.50 INCH HARDIN KY AMATEUR RADIO
HAM RELAYED REPORT OF MARBLE SIZED HAIL... OTHER
REPORTS OF PEA SIZED HAIL
&&
EVENT NUMBER LMK1100573
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 11:05 PM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 8 hr |
| Apr 22, 11:06 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 24 min |
| Apr 22, 11:13 PM CDT | Special Weather Statement | LMK | Bullitt, Henry, Jefferson, Meade, Oldham, Shelby and 1 more | 62 min |
| Apr 22, 11:29 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 31 min |
| Apr 22, 11:36 PM CDT | Tornado Warning | LMK | Hancock | 24 min |
| Apr 22, 11:50 PM CDT | Flash Flood Warning | LMK | Meade | 6 hr |
| Apr 22, 11:50 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 25 min |
| Apr 23, 12:14 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 31 min |
| Apr 23, 12:14 AM CDT | Tornado Warning | LMK | Meade | 31 min |
| Apr 23, 12:25 AM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 20 min |
| Apr 23, 12:32 AM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 28 min |
| Apr 23, 12:38 AM CDT | Tornado Warning | LMK | Henry | 22 min |
| Apr 23, 12:43 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Green, Marion, Taylor | 32 min |
| Apr 23, 12:57 AM CDT | Severe Thunderstorm Warning | LMK | Hardin, Hart, Larue, Nelson | 18 min |
| Apr 23, 1:16 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Marion, Nelson and 2 more | 29 min |
| Apr 23, 1:18 AM CDT | Tornado Warning | LMK | Boyle, Mercer, Washington | 27 min |
| Apr 23, 1:24 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 36 min |
| Apr 23, 1:27 AM CDT | Tornado Warning | LMK | Hart | 18 min |
| Apr 23, 1:31 AM CDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue, Nelson | 5 hr |
| Apr 23, 1:43 AM CDT | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 32 min |
| Apr 23, 1:45 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Green, Hart, Larue, Marion, Mercer and 3 more | 30 min |
| Apr 23, 1:47 AM CDT | Tornado Warning | LMK | Butler, Edmonson, Grayson | 28 min |
| Apr 23, 2:13 AM CDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 32 min |
| Apr 23, 2:45 AM CDT | Special Weather Statement | LMK | Casey | 30 min |
| Apr 23, 3:03 AM CDT | Flash Flood Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 65 min |
| Apr 23, 3:12 AM CDT | Special Weather Statement | LMK | Garrard, Lincoln | 33 min |
| Apr 23, 3:16 AM CDT | Special Weather Statement | LMK | Hancock, Jefferson, Meade, Oldham | 44 min |
| Apr 23, 3:39 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 36 min |
| Apr 23, 3:59 AM CDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 3 hr |
| Apr 23, 4:15 AM CDT | Special Weather Statement | LMK | Ohio | 30 min |
| Apr 23, 4:21 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Nelson, Scott, Spencer, Washington and 1 more | 24 min |
| Apr 23, 4:29 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Shelby, Woodford | 31 min |
| Apr 23, 4:33 AM CDT | Flash Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin | 6 hr |
| Apr 23, 4:47 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 43 min |
| Apr 23, 4:52 AM CDT | Special Weather Statement | LMK | Mercer, Nelson, Washington | 23 min |
| Apr 23, 5:17 AM CDT | Tornado Warning | LMK | Bourbon, Nicholas | 28 min |
| Apr 23, 5:26 AM CDT | Special Weather Statement | LMK | Ohio | 34 min |
| Apr 23, 5:30 AM CDT | Flash Flood Warning | LMK | Butler, Grayson, Ohio | 4 hr |
| Apr 23, 5:51 AM CDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Bullitt, Clark, Fayette and 16 more | 3 hr |
| Apr 23, 6:21 AM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 6 hr |
| Apr 23, 6:26 AM CDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue | 6 hr |
| Apr 23, 6:32 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Metcalfe | 28 min |
| Apr 23, 6:51 AM CDT | Flash Flood Warning | LMK | Meade | 5 hr |
| Apr 23, 9:30 AM CDT | River Flood Warning | LMK | Jefferson, Meade | 12 days |
| Apr 23, 9:32 AM CDT | River Flood Warning | LMK | Trimble | 6 days |
| Apr 23, 9:33 AM CDT | River Flood Warning | LMK | Hardin, Nelson | 14 days |
| Apr 23, 9:35 AM CDT | River Flood Warning | LMK | Ohio | 28 days |
| Apr 23, 10:02 AM CDT | Special Weather Statement | LMK | Oldham | 28 min |
| Apr 23, 10:12 AM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 18 min |
| Apr 23, 10:28 AM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 32 min |
| Apr 23, 10:48 AM CDT | Special Weather Statement | LMK | Hancock | 27 min |
| Apr 23, 11:01 AM CDT | Special Weather Statement | LMK | Trimble | 29 min |
| Apr 23, 11:22 AM CDT | Special Weather Statement | LMK | Meade | 23 min |
| Apr 23, 11:36 AM CDT | Special Weather Statement | LMK | Harrison, Scott | 24 min |
| Apr 23, 12:18 PM CDT | Special Weather Statement | LMK | Oldham | 27 min |
| Apr 23, 12:28 PM CDT | Special Weather Statement | LMK | Trimble | 32 min |
| Apr 23, 1:13 PM CDT | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 62 min |
| Apr 23, 1:34 PM CDT | Flash Flood Warning | LMK | Trimble | 16 hr |
| Apr 23, 1:49 PM CDT | Flash Flood Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 15 hr |
| Apr 23, 2:32 PM CDT | River Flood Warning | LMK | Bourbon | 31 hr |
| Apr 23, 2:43 PM CDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas, Scott | 47 min |
| Apr 23, 2:51 PM CDT | Special Weather Statement | LMK | Bullitt, Spencer | 39 min |
| Apr 23, 3:17 PM CDT | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott, Woodford | 5 hr |
| Apr 23, 3:22 PM CDT | Special Weather Statement | LMK | Anderson, Woodford | 23 min |
| Apr 23, 3:33 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Spencer | 27 min |
| Apr 23, 3:36 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Franklin, Harrison, Nicholas and 1 more | 39 min |
| Apr 23, 3:53 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 37 min |
| Apr 23, 3:54 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 36 min |
| Apr 23, 4:11 PM CDT | Special Weather Statement | LMK | Hancock, Ohio | 49 min |
| Apr 23, 4:18 PM CDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 42 min |
| Apr 23, 4:18 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Apr 23, 4:20 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 25 min |
| Apr 23, 4:23 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 37 min |
| Apr 23, 4:26 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 34 min |
| Apr 23, 4:28 PM CDT | River Flood Warning | LMK | Nicholas, Robertson | 67 hr |
| Apr 23, 4:32 PM CDT | Tornado Warning | LMK | Butler, Ohio | 43 min |
| Apr 23, 4:43 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 32 min |
| Apr 23, 4:51 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| Apr 23, 4:52 PM CDT | Tornado Warning | LMK | Butler | 23 min |
| Apr 23, 4:53 PM CDT | Tornado Warning | LMK | Bullitt, Hardin, Nelson | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.